Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bobby12

Advice, Please! :)

Hell Everyone!

I am 17 years old and I have suffered from moderate acne since I was around 14/15. I first went to a derm in February of 2007, after having tried countless OTC products (SA, BP, Sulfur, etc.). He prescribed be clindagel (for the morning), 0.1% taz (for the evening), and doxycycline pills (2 a day). While this regimen didn't clear me up entirely, it made my skin a lot better. As my skin got dry, I decided to stray from the regimen figuring that I was clear anyway ... unfortunately, my skin got bad again and it took many months for it to get back to how it was. I still break out and my skin is very unpredictable ... some days, I wake up and it's peeling like crazy and I can't combat the peeling with the clindagel and other days its fine. I am really fed up with my arduous daily routine, especially because I still break out. Whats odd is that my skin is always either oily or dry and flaky ...

Anyway, I had a meeting with my derm last week. I told him the situation and he informed me that he wants to tinker with my regimen and give me Retin A instead of the taz to try to regulate the peeling. I asked him about accutane and he said that while it is not his first choice, it is not an unreasonable choice and that he would prescribe it if I wanted. I asked about the antibiotics and he said that it is not unsafe to take antibiotics for as long as I need (I've been on them for about 1.5 years) but I am worried ... I am sick of my daily routine and the unpredictability of my skin and I am sick of still having pimples. I am college bound and I know that while in college, I will not be able to keep up with the routine and spend time in the communal bathroom trying to deal with my skin issues.

All of this together makes me want to start accutane. My derm says that my skin will look like hell for the next 5 months and I am afraid to go off to college with worse skin, especially because I will have to meet so many new people. I really don't know what to do ... I have done tons of research on the message boards. It seems like a lot of people on tane start to clear up at around the 3 month mark.

What should I expect if I go on tane? I know my skin will dry, but will it flake as much as it does now that I am on tazorac? Since I have been on taz for about a year, will I experience a bad IB? I don't know what to expect. What's your advice: should I tinker with my regimen and deal with my problem skin or opt for a permanent solution in accutane? Any advice would be wonderful! :)

Share this post


Link to post
Share on other sites

I was on antibiotics off and on for years. The last time, I weaned off of them so I could start Accutane. If you decide to take Accutane, I highly suggest you wean from the antibiotics. Don't just stop cold turkey. Stopping antibiotics suddenly like that produces massive acne flare ups, so take it slow and taper until you're done. My dermatologist told me I had to stop taking them completely at least 1 week before starting Accutane, but your derm may suggest otherwise. If you've been on antibiotics for this long and you're still breaking out unpredictably, I recommend Accutane. Just make sure to research, research, research. This is potent stuff. As for side effects and the IB, nobody can tell you what you will experience because we just don't know. Everybody reacts differently to it.

Best wishes to you whatever you decide.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×